MAUDE Adverse Event Report: TELEFLEX MEDICAL HUDSON BITE-GARD MOLAR BITE BLOCK; ENDOSCOPIC BITE BLOCK

TELEFLEX MEDICAL HUDSON BITE-GARD MOLAR BITE BLOCK; ENDOSCOPIC BITE BLOCK
Model Number IPN049847
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review could not be conducted since the lot number of the device was not provided.Without the device to evaluate, the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.Corrected data:.
 
Event or Problem Description
It was reported an "intubated patient had bite block in his mouth.Upon doing mouth care at 6 pm, the pca helping me noticed that the green part that goes between patient's teeth was in his mouth and was no longer attached to the long white part that comes out of the mouth.The white part was found in the bed by patient's neck".No patient injury or harm reported.No medical intervention reported.Patient condition reported as "fine".
 
Additional Manufacturer Narrative
Qn#(b)(4).The sample was returned by the customer and sent to the manufacturing site for analysis.The manufacturing site reports: "the customer complaint is confirmed since a broke sample of product code 1140 was received for evaluation.While performing the visual inspection to received sample, part of the handle was observed on the bite block which indicates that the damage issue could have been generated due to an incorrect use of the device.What the customer is reporting as "broken issue" it is actually a damaged on the device." although the complaint is confirmed, a root cause could not be established.
 
Event or Problem Description

Brand Name
HUDSON BITE-GARD MOLAR BITE BLOCK
Common Device Name
ENDOSCOPIC BITE BLOCK
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
parque industrial finsa
nuevo laredo 88275
MX   88275
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key12951906
Report Number3004365956-2021-00316
Device Sequence Number4963742
Product Code MNK
UDI-Device Identifier14026704640352
UDI-Public14026704640352
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberIPN049847
Device Catalogue Number1140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer01/07/2022
Initial Report FDA Received Date12/07/2021
Supplement Report FDA Received Date01/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown